MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY; RUBELLA G IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY; RUBELLA G IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause of the discordant advia centaur xp rubella g result is unknown.Siemens healthcare diagnostics is investigating.Mdr 1219913-2018-00212 was filed for an elevated advia centaur xp rubella g result when compared to an alternate method from the same patient in (b)(6) 2018.
 
Event or Problem Description
Customer observed elevated advia centaur xp rubella igg (rubg) results compared to an alternate method.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur rubella igg results.The patient was redrawn and will likely receive a booster for rubella.Mdr 1219913-2018-00212 was filed for elevated advia centaur xp rubella g results when compared to an alternate method from the same patient in (b)(6) 2018.
 
Additional Manufacturer Narrative
Mdr 1219913-2018-00213 was filed on september 4, 2018 reporting an elevated advia centaur xp rubella igg (rubg) result compared to an alternate method.September 5, 2018 - additional information.The customer provided the following information: -the following results are all from the same patient.The sample from the first collection, sid (b)(6) was re-run on july 26 2018 and resulted as 51.5 iu/ml and rerun again on july 27, 2018 and resulted as 58 iu/ml.A recollected sample from same patient- sid (b)(6) was run on august 09, 2018.The first result was 59.1 iu/ml and repeated as 54.6 iu/ml.Sid (b)(6), which was from the 2nd collection from the same patient was repeated on august 10 and resulted as 57 iu/ml.All the above 3 samples were tested on an alternate method on the same day and all results were <10 iu/ml.The patient did not receive a booster before the blood was tested on the advia centaur.The patient's immune status to rubella was in question as a result of the discrepancy between the different vendors.Following the second round of sample testing, the requesting doctor began to suspect that something in the patient serum was interacting with the advia centaur assay.The third sample tested by the customer and a competitor provided the same consistent results to the prior two collections (reactive on advia centaur, "immune" and non-reactive, "non-immune" on the other method).Following the third collection, the patient has been administered a rubella booster vaccine as suspected non-immune/non-responder to their original vaccine.The patient had her blood drawn a second time because of the original incorrect result.The sample was collected in a sst bd vacutainer.The samples are spun for 10 minutes at 3000 rpm at 25 degrees.The customer used advia centaur rubg lot 202 during the repeat runs in (b)(6).The patient is on no known medications.75 test results from period of usage 26/3/18 to end of use 04/04/18 were available.13 results were non reactive (1 equivocal, 261 reactive).Lot 202 was in use 04/04/18- 25/06/18.Out of 3043 total tests, 95 were non reactive (40 equivocal, 2908 reactive).Lot 204 is in use 25/06/18- current; out of 2957 total tests, 71 non reactive (47 equivocal, 2839 reactive).Siemens continues to investigate.Mdr 1219913-2018-00212 supplemental report 1 was filed for the same event.
 
Additional Manufacturer Narrative
Mdr 1219913-2018-00213 was filed on september 4, 2018 reporting an elevated advia centaur xp rubella igg (rubg) result compared to an alternate method.Mdr 1219913-2018-00213 supplemental 1 was filed on september 25, 2018 with additional information.December 3, 2018: siemens received the sample from august 2018, sample id (b)(6) and tested it on two lots of advia centaur xp rubella g reagents, reagent lots 204 and 206 and on the immulite 2000xpi.The advia centaur xp rubella g results were 91.4 and 54.35 iu/ml(reactive results) respectively.The immulite 2000xpi result was 8.18 u/ml (indeterminate result).The sample was treated with a heterophilic blocking tube and tested with advia centaur xp rubella g reagent lots 204 and 206 and the results were 92.07 and 53 iu/ml respectively.These results indicate a non specific interferent in the sample.The elevated results is observed on multiple reagent lots and indicate that the issue is not a specific lot or a specific system issue.Three different methods have produced three different results of the august patient sample.The assays have different standardizations because different antibodies are used to create the assays.Per the warning in the advia centaur rubg instructions for use (ifu) "the calculated values for rubella igg in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the rubella igg assay used.Values obtained with different assay methods cannot be used interchangeably.The reported igg level cannot be correlated to an endpoint titer." the calculated specificity on this account for advia centaur rubella g lot 202 from 2018/04-04 to end 2018/05-18 was 95/96= 0.9895 x100 = 99.0% and the calculated specificity on this account for advia centaur rubella g lot 204 from 2018/06-18 to end of august 2018 was 71/(71+1)= 71/72= 0.986 x 100= 98.6.The assay is performing as intended.No further investigation is required.Mdr 1219913-2018-00212, mdr 1219913-2018-00212 supplemental report 1 and mdr 1219913-2018-00212 supplemental report 2 were filed for a different sample from the same patient.

Brand Name
ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY
Common Device Name
RUBELLA G IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOTICS, INC
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7841897
Report Number1219913-2018-00213
Device Sequence Number11258025
Product Code LFX
UDI-Device Identifier00630414201412
UDI-Public00630414201412
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K003412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2018
Device Model NumberN/A
Device Catalogue Number10310283
Device Lot Number068202
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer09/05/2018
12/03/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/25/2018
01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR